MAUDE Adverse Event Report: STRYKER SPINE-US OASYS BLOCKER; POSTERIOR CERVICAL SCREW SYSTEM

STRYKER SPINE-US OASYS BLOCKER; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 48551000
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection: the blocker showed witness marks that are indicative of 3nm of torque applied to the blocker.There were also signs of undertightening.It cannot be determined which blocker was in the screw holding the rod at t1.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.From the oasys stg: once all of the blockers have been inserted, the insertion tube or the persuader, in combination with the torque wrench or audible torque wrench, should be used for final tightening.The blocker is completely tightened when the two arrows on the shaft of the torque wrench are aligned, which corresponds to 3nm.The blocker is completely tightened to 3nm when the audible torque wrench clicks once.Note: the audible torque wrench must be disposed ofafter use in surgery.It cannot be sterilized.Note:it is important to tighten the blocker to the recommended torque to ensure future integrity of the construct.Tightening under or over the torque limit is inadvisable and should be avoided.Appropriate counter-torque must be applied with the insertion tube or persuader.The construct design ending at t1, with c7 being skipped, can cause a moment arm at the point of the junction.This may cause additional loading on the bottom most screws.As the bottom most screw was a medial biased screw with directional range of angulation, this additional loading most likely caused the screw to max out its angulation as seen by the deformation on the bottom of the tulip in one direction.This additional loading most likely contributed to the rod slipping on the other side as well.Additionally, other factors such as patient activity level, patient weight and blocker under tightening may have also contributed to the loads put onto the bottom most screws.
 
Event or Problem Description
Upon product return, 8 additional oasys blockers were received and reviewed.After inspection, it was determined that the blockers showed signs of under tightening intra-operatively and most likely had contributed to the adverse events captured in 0009617544-2020-00035 and 0009617544-2020-00036.This report represents the fourth of eight blockers.

Brand Name
OASYS BLOCKER
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10201518
Report Number0009617544-2020-00103
Device Sequence Number16775754
Product Code NKG
UDI-Device Identifier04546540371508
UDI-Public04546540371508
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48551000
Device Catalogue Number48551000
Device Lot Number3R9
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2020
Initial Report FDA Received Date06/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;